MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus during an esophageal stent placement procedure performed on (b)(6) 2023.During the procedure, the stent could not be deployed.Another esophageal stent was used to complete the procedure.There were no reported patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.No further information has been obtained despite good faith efforts.Note: this event has been deemed an mdr reportable event based on the investigation finding of stent partially deployed.Please see block h10 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable investigation finding of stent partially deployed.Block h10: the ultraflex esophageal ng distal release covered stent and delivery system were received for analysis.A visual inspection was performed and revealed the stent was partially deployed on the delivery system and that the shaft was bent.The deployment suture was inspected, and no damages or knots were noted.Functional examination was performed, and the stent was released gradually from the delivery system by holding the handle hub in the palm of one hand and grasping and retracting the finger ring with the other hand.No other damages were noted with the stent or delivery system.Although the stent was returned partially deployed on the delivery system; product analysis could not confirm the reported event of stent unable to deploy as the stent was released from the delivery system without resistance during device analysis.The investigation concluded that the damages observed were most likely due to procedural factors such as characteristics of the lesion, handling of the device, and the technique, limited the performance of the device and contributed to stent being unable to deploy.Therefore, review and analysis of all available information indicated the most probable cause adverse event related to procedure.A product labeling review identified that the device was used per the directions for use (dfu)/product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17399178
Report Number3005099803-2023-04038
Device Sequence Number17631188
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public08714729716150
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Model NumberM00513730
Device Catalogue Number1373
Device Lot Number0030562699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown